Alert archive / California / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 27, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Aug 26, 2003, 3:15 PM PDT for San Bernardino County, California. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2003, 3:15 PM PDT (22:15 UTC)
- Expired
- Aug 26, 2003, 4:15 PM PDT
- In force
- 60 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 176 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 26, 1:55 PM PDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Yuma Intl Airpor, AZ (KYUM), launched 12:00Z, 10.3 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 111 J/kg
- Mixed-layer CIN
- -261 J/kg
- Mixed-layer LCL
- 2175 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KVEF 262215 SVRVEF CAC071-262315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 313 PM PDT TUE AUG 26 2003 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA * UNTIL 415 PM PDT * AT 313 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER SOUTH CENTRAL SAN BERNARDINO COUNTY...OR ABOUT 22 MILES EAST OF TWENTYNINE PALMS...STATIONARY. * THE SEVERE THUNDERSTORM WILL BE... ALONG THE AMBOY ROAD EAST OF TWENTYNINE PALMS UNTIL 515 PM. HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM PASSES. LAT...LON 3423 11585 3409 11568 3427 11537 3447 11568 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 9:45 AM PDT, 5 hours 30 minutes earlier.
Area forecast discussion, Aug 26, 9:45 AM PDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 945 AM PDT TUE AUG 26 2003 .SYNOPSIS...MONSOON MOISTURE OVER THE SOUTHERN GREAT BASIN AND MOJAVE DESERT WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS TODAY. MONSOON MOISTURE LINGERS ACROSS SOUTHEAST NEVADA...EASTERN CALIFORNIA AND NORTHWEST ARIZONA WEDNESDAY AND THURSDAY FOR CONTINUED CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS. && .SHORT TERM...SHORTWAVE MOVING ONSHORE INTO NORTHERN CALIFORNIA THIS MORNING WITH VORTICITY LOBE EXTENDING SOUTHEAST INTO ARIZONA. VORTICITY LOBE/H250 SPEED MAX HAS AREA UNDER LARGE SCALE ACCENT WITH SCATTERED SHOWERS/THUNDERSTORMS LIFTING NORTH ACROSS THE AREA. NOTHING HEAVY AS OF YET WITH STORMS PRODUCING GENERALLY UNDER A QUARTER OF AN INCH. SKIES MOSTLY CLEAR FROM KINGMAN WEST TO BARSTOW RIGHT NOW. SATELLITE SHOWS THIS AREA LIFTING NORTH TOWARD SOUTHERN NEVADA. DUE TO DIFFERENTIAL HEATING EXPECT THIS AREA TO BECOME QUITE ACTIVE LATER AS DEEPER MONSOON MOISTURE/UNSTABLE AIR LIES ACROSS THE FAR SOUTHERN ZONES. NOT SURE HOW EARLIER RAIN AND COOLING OF THE BOUNDARY LAYER WILL EFFECT DEVELOPMENT IN CLARK COUNTY. RIGHT NOW WILL MAKE SOME TWEAKS TO TODAYS TEMPERATURES DUE CLOUDS AND RAIN. UPDATED FLOOD STATEMENT ALREADY OUT ADDRESSING FLASH FLOOD WATCH. && .LAS...FLASH FLOOD WATCH FROM NOON UNTIL 900 PM PDT TODAY. PLEASE SEE LATEST STATEMENT FOR DETAILS. && PIERCE
Hazardous weather outlook, Aug 26, 2:20 PM PDT, 55 minutes before
AZZ001>003-036-CAZ026>029-NVZ013>022-271200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 220 PM PDT TUE AUG 26 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST CALIFORNIA/SOUTHERN NEVADA/NORTHWEST ARIZONA .DAY ONE...TODAY. ...SEVERE THUNDERSTORM WATCH UNTIL 700 PM PDT FOR SOUTHERN MOHAVE AND EASTERN SAN BERNARDINO... ...FLASH FLOOD WATCH CONTINUES UNTIL 900 PM PDT FOR SOUTHERN MOHAVE ...EASTERN SAN BERNARDINO COUNTY AND FAR SOUTHERN CLARK COUNTIES... SCATTERED SHOWERS AND THUNDERSTORMS...SOME SEVERE ARE POSSIBLE ACROSS PORTIONS OF SOUTHERN MOHAVE AND EASTERN SAN BERNARDINO COUNTY. HEAVY RAIN IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SLIGHTLY DRIER AIR WILL MOVE OVER THE NORTHERN PORTION OF THE AREA ON WEDNESDAY FOR A DECREASE IN THUNDERSTORMS...HOWEVER LOCALLY HEAVY RAIN MAY STILL ACCOMPANY THUNDERSTORM ACTIVITY...ESPECIALLY OVER THE SOUTHEAST PORTION. BY THURSDAY THUNDERSTORMS WILL BE CONFINED TO MAINLY NORTHWEST ARIZONA WHICH SHOULD SEE AFTERNOON AND EVENING THUNDERSTORMS INTO SATURDAY. SUNDAY AND MONDAY SHOULD BE DRY ACROSS THE ENTIRE AREA.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 2:28 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
Nearby
Severe Thunderstorm Warnings in California, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.